MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 25630019590
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Outcome to adverse event: other - fracture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The information was received from health care professional via a manufacturing representative regarding a patient with spine stabilization/fusion for thoracolumbar fusion spinal therapy.It was reported that from right side implants the set screw was loose.Saddle of the ballast screw seemed defective when he used the tulip aligner for screw removal.From left side implants set screw seemed tight and normal.Tulip angle of ballast screw seemed changed since post op standing films.The patient had pelvic fracture symptoms or complications as a result of this event.Removal of ballast screws, set screws and rods.Replaced with larger diameter ballast screws, new set screws and new rods.It was unsure if the rods had any part of the product failure.Sent them with the screws and the set screws so all available implants were together to get tested.We can not say with certainty the fracture was a result of the implants.
 
Additional Manufacturer Narrative
H3: part# 25630019590 lot# ca20b008 observations: the threads on both the right and left bone screw head and set screw do not show signs of failure.The saddle has shifted inside the screw head on the right screw.Given the amount of wear on the saddle, it appears the saddle was in its proper orientation for some time.It appears that the rod was at an extreme angle compared to the through hole axis of the bone screw.Witness marks can be seen on the outside of the bone screw head from contact with the rod.The node on the set screw from the right side has witness marks going in two different planes.This is consistent with the set screw backing out and stopping in a different location.There is also a mark on the outside edge of the set screw consistent with the rod being at an angle.Conclusion: the rod from the right-side screw set appears to have been at a steep angle.With the amount of post failure damage, it is not evident if the rod was installed at this steep angle to start with or moved into that position after the screw loosen.In the return state the saddle of the bone screw had shifted, but the witness marks indicate that it was in proper alignment for some time.There does not appear to be a manufacturing issue with these parts.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON BALLAST SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key12038712
Report Number1030489-2021-00820
Device Sequence Number3959724
Product Code NKB
UDI-Device Identifier00643169412729
UDI-Public00643169412729
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K153442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25630019590
Device Catalogue Number25630019590
Device Lot NumberCA20B008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;